Alert archive / Nebraska / River Flood Warnings in 2017
River Flood Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at Jul 18, 2017, 8:11 AM CDT for Nuckolls County, Webster County, Nebraska. It took effect at Jul 18, 2017, 5:14 PM CDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 8:11 AM CDT (13:11 UTC)
- In effect from
- Jul 18, 2017, 5:14 PM CDT
- Expired
- Jul 20, 2017, 1:00 AM CDT
- In force
- 32 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nuckolls County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 29 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River at Guide Rock (GUIN1). The gauge peaked at 13.30 ft at Jul 19, 2017, 11:00 AM CDT.
- Action stage
- 10.5 ft
- Minor stage
- 12.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06853020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
357
WGUS43 KGID 181311
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Hastings NE
811 AM CDT Tue Jul 18 2017
...The National Weather Service in Hastings has issued a flood
warning for the following rivers in Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-190411-
/O.NEW.KGID.FL.W.0005.170718T2214Z-170720T0600Z/
/GUIN1.1.ER.170718T2214Z.170719T0600Z.170720T0000Z.NO/
811 AM CDT Tue Jul 18 2017
The National Weather Service in Hastings has issued a
* Flood Warning for
The Republican River At Guide Rock.
* From this afternoon until late Wednesday night.....
* At 7:30 AM Tuesday the stage was 7.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 12.7 feet by after midnight tonight. The
river will fall below flood stage by tomorrow evening.
* At 14.0 feet...Agricultural lowland flooding becomes more
widespread.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$5 follow-up statements
085
WGUS83 KGID 182220
FLSGID
Flood Statement
National Weather Service Hastings NE
520 PM CDT Tue Jul 18 2017
...The flood warning continues for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-191320-
/O.EXT.KGID.FL.W.0005.170718T2343Z-170720T0600Z/
/GUIN1.1.ER.170718T2343Z.170719T0600Z.170720T0000Z.NO/
520 PM CDT Tue Jul 18 2017
The Flood Warning continues for
The Republican River At Guide Rock.
* At 4:30 PM Tuesday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this evening and continue to
rise to near 12.6 feet by late tonight into early Wednesday
morning. After cresting, the river is expected to slowly fall back
below flood stage by late Wednesday afternoon or evening.
* At 14.0 feet...Agricultural lowland flooding becomes more
widespread.
* This warning covers the reach of the Republican River from
near the Franklin-Webster County line, downstream into far
southwestern Nuckolls County.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
Pfannkuch930
WGUS83 KGID 190215
FLSGID
Flood Statement
National Weather Service Hastings NE
915 PM CDT Tue Jul 18 2017
...The flood warning continues for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-191715-
/O.EXT.KGID.FL.W.0005.000000T0000Z-170720T0215Z/
/GUIN1.1.ER.170719T0106Z.170719T0600Z.170719T2015Z.NO/
915 PM CDT Tue Jul 18 2017
The Flood Warning continues for
The Republican River At Guide Rock.
* At 8:30 PM Tuesday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is now occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.6 feet late
Tuesday night into Wednesday morning. After cresting, the river
should then slowly fall back below flood stage sometime
Wednesday afternoon.
* At 14.0 feet...Agricultural lowland flooding becomes more
widespread.
* This warning covers the reach of the Republican River from
near the Franklin-Webster County line, downstream into far
southwestern Nuckolls County.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
Pfannkuch059
WGUS83 KGID 191331
FLSGID
Flood Statement
National Weather Service Hastings NE
831 AM CDT Wed Jul 19 2017
...The flood warning continues for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-200431-
/O.EXT.KGID.FL.W.0005.000000T0000Z-170720T0828Z/
/GUIN1.1.ER.170719T0106Z.170719T1800Z.170720T0228Z.NO/
831 AM CDT Wed Jul 19 2017
The Flood Warning continues for
The Republican River At Guide Rock.
* At 7:30 AM Wednesday the stage was 13.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.4 feet by this
afternoon. The river will fall below flood stage tonight.
* At 14.0 feet...Agricultural lowland flooding becomes more
widespread.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
Rossi091
WGUS83 KGID 192200
FLSGID
Flood Statement
National Weather Service Hastings NE
500 PM CDT Wed Jul 19 2017
...The flood warning continues for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-200913-
/O.EXT.KGID.FL.W.0005.000000T0000Z-170720T0913Z/
/GUIN1.1.ER.170719T0106Z.170719T1530Z.170720T0313Z.NO/
500 PM CDT Wed Jul 19 2017
The Flood Warning continues for
The Republican River At Guide Rock.
* At 4:30 PM Wednesday the stage was 12.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is still occurring and Minor flooding is forecast.
* Forecast...The river crested around 13.4 feet this morning and
will continue a gradual fall over the next few days. It is
expected to drop below minor flood stage of 11.0 feet later
Wednesday evening.
* At 12.5 feet...Minor agricultural lowland flooding occurs and roads
B and E will begin to be impacted.
* This warning covers the reach of the Republican River from
near the Franklin-Webster County line, downstream into far
southwestern Nuckolls County.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
Pfannkuch855
WGUS83 KGID 200350
FLSGID
Flood Statement
National Weather Service Hastings NE
1050 PM CDT Wed Jul 19 2017
...The flood warning is cancelled for the following rivers in
Nebraska...
Republican River At Guide Rock Affecting Nuckolls and Webster
Counties
&&
NEC129-181-200420-
/O.CAN.KGID.FL.W.0005.000000T0000Z-170720T0913Z/
/GUIN1.1.ER.170719T0106Z.170719T1530Z.170720T0248Z.NO/
1050 PM CDT Wed Jul 19 2017
The Flood Warning is cancelled for
The Republican River At Guide Rock.
* At 10:30 PM Wednesday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* The river slipped below minor flood stage around 10 PM
Wednesday.
* Forecast...The river will continue a gradual fall over the next
few days, decreasing to around 6.0 feet on Friday morning.
&&
LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
4005 9872
$$
PfannkuchWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Jul 18, 6:33 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 18, 6:33 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
633 AM CDT Tue Jul 18 2017
.SHORT TERM...(Today and tonight)
Issued at 411 AM CDT Tue Jul 18 2017
The compact upper low that was responsible for the ongoing
thunderstorms will continue to weaken and move eastward this
morning, allowing thunderstorms to gradually exit the area by
around 15Z. Localized heavy rain remains the main threat with the
remaining storms as the SPC Mesoanalysis page shows PW values
around 1.8". Luckily, storms are starting to move away from areas
that have seen 3-4"+ of rain overnight. Therefore I think any
additional hydro issues will be avoided.
This afternoon, high temperatures will range from the low 90s to
around 100 degrees. the latest guidance is actually a couple
degrees cooler than previous forecast, which does create some
uncertainty on whether we actually will reach heat advisory
criteria today. That said, evaporation from last night's rain may
push dewpoints a few degrees higher, which would still result in
heat index values in the low 100s. Either way, it is going to be
hot and muggy and we have several more days of heat coming up this
week, so we will maintain the heat advisory as-is.
Late this afternoon, models show essentially uncapped instability
across central and north-central Nebraska, but models are pretty
reserved with QPF for now. Therefore I think that thunderstorms
will be pretty isolated until 850mb convergence increases later in
the evening and overnight and organizes storms into a few
southeastward- moving multicell clusters. With around 2000J of
MUCAPE, and 20-30 kts of bulk shear, there is some severe threat,
albeit marginal. I expect updrafts to be short-lived in nature and
will likely pulse up and down quickly, but isolated severe hail
and downburst winds are possible through the evening and
overnight.
.LONG TERM...(Wednesday through Monday)
Issued at 411 AM CDT Tue Jul 18 2017
Subtropical ridge will be in full force for Wednesday and Thursday,
with an excessive heat watch in place for this period as the heat
index will top 100. Then, the ridge weakens and retreats somewhat
toward the weekend and highs lower to the mid to upper 80s by
Sunday, but also allowing more shortwave trough activity in, and
allowing some thunderstorm activity from time to time, with surface
boundary potentially hanging around for part of the time as well
that may serve as a focus for convection.
&&
.AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Wednesday)
Issued at 628 AM CDT Tue Jul 18 2017
Thunderstorms have moved east of EAR and are currently in the
process of exiting the GRI vicnity.
Winds become southerly this afternoon, around 10 kts.
Scattered thunderstorms are expected to develop north of the
terminals late this afternoon, potentially moving into the
area between 0Z and 4Z. I don't expect these storms to be nearly
as long-lasting as the storms were last night, though.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for NEZ039>041-046>049-060>064-072>077-082>087.
Excessive Heat Watch from Wednesday afternoon through Friday
evening for NEZ039>041-046>049-060>064-072>077-082>087.
KS...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for KSZ005>007-017>019.
Excessive Heat Watch from Wednesday afternoon through Friday
evening for KSZ005>007-017>019.
&&
SHORT TERM...Mangels
LONG TERM...Heinlein
AVIATION...MangelsHazardous weather outlook, Jul 18, 4:40 AM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 440 AM CDT Tue Jul 18 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 440 AM CDT Tue Jul 18 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Flood warnings are in effect for portions of the outlook area into this morning. Please see the flood warning messages for further information. Ongoing thunderstorms will gradually continue eastward, exiting the area by mid-morning. Heavy rain is the main threat with these storms. A heat advisory is in effect for this afternoon and early evening as heat index values are expected to reach 100 to 106 degrees. Scattered thunderstorms are expected to redevelop late this afternoon into the evening. There is a marginal risk for isolated severe storms late this afternoon into the overnight, mainly for areas north of I-80. Threats include wind gusts up to 60 MPH and up to quarter size hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. An excessive heat watch is in effect through Friday. The heat index will climb to between 100 and 107 degrees each afternoon from Wednesday through Friday. See the heat headlines for additional details. Chances for thunderstorms return to the area late Friday afternoon through Monday morning. .SPOTTER INFORMATION STATEMENT... There is a low chance that spotters will be needed this evening, mainly for areas north of I-80. && More information may be obtained at the following web page: https://www.weather.gov/hastings Mangels/Heinlein
In the hours before
Local storm report, Jul 18, 3:33 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
333 AM CDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM HEAVY RAIN 6 SW HILDRETH 40.28N 99.13W
07/18/2017 M4.09 INCH FRANKLIN NE MESONET
STORM TOTAL FROM A DAVIS STATION 6SSE OF
WILCOX.
&&
MANGELSLocal storm report, Jul 18, 3:38 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
338 AM CDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 AM HEAVY RAIN 4 NNE INAVALE 40.15N 98.61W
07/18/2017 M2.96 INCH WEBSTER NE MESONET
STORM TOTAL FROM DAVIS STATION 4NNE OF
INAVALE.
&&
MANGELSLocal storm report, Jul 18, 3:48 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
348 AM CDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HEAVY RAIN 2 WNW LEXINGTON 40.79N 99.78W
07/18/2017 M3.44 INCH DAWSON NE AWOS
STORM TOTAL AT KLXN AWOS.
&&
MANGELSLocal storm report, Jul 18, 3:49 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
349 AM CDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM HEAVY RAIN 3 NE HOLDREGE 40.47N 99.34W
07/18/2017 M3.24 INCH PHELPS NE AWOS
STORM TOTAL AT KHDE AWOS.
&&
MANGELSLocal storm report, Jul 18, 6:43 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
643 AM CDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 AM FLOOD GRAND ISLAND 40.92N 98.36W
07/18/2017 HALL NE LAW ENFORCEMENT
REPORT OF FLOODED ROADS AROUND 2ND AND GRANT
IN GRAND ISLAND.
&&
MANGELSLocal storm report, Jul 18, 7:02 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
702 AM CDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL WILCOX 40.36N 99.17W
07/17/2017 E0.88 INCH KEARNEY NE TRAINED SPOTTER
TRAINED SPOTTER REPORTS HEAVY RAIN, HAIL TO
THE SIZE OF NICKELS AND ESTIMATED 50 MPH
WINDS IN WILCOX.
1116 PM HEAVY RAIN 2 E AXTELL 40.48N 99.09W
07/17/2017 M2.07 INCH KEARNEY NE MESONET
PWS OBSERVATION FROM WUNDERGROUND.
1125 PM HEAVY RAIN 5 NNW OXFORD 40.32N 99.67W
07/17/2017 M2.95 INCH FURNAS NE MESONET
STORM TOTAL SO FAR.
0337 AM HEAVY RAIN 4 NNE INAVALE 40.15N 98.61W
07/18/2017 M2.96 INCH WEBSTER NE MESONET
STORM TOTAL FROM DAVIS STATION 4NNE OF
INAVALE.
0345 AM HEAVY RAIN 3 NE HOLDREGE 40.47N 99.34W
07/18/2017 M3.24 INCH PHELPS NE AWOS
STORM TOTAL AT KHDE AWOS.
0345 AM HEAVY RAIN 2 WNW LEXINGTON 40.79N 99.78W
07/18/2017 M3.44 INCH DAWSON NE AWOS
STORM TOTAL AT KLXN AWOS.
0718 PM HEAVY RAIN 4 W JOHNSON LAKE 40.68N 99.93W
07/17/2017 M3.64 INCH GOSPER NE PUBLIC
PUBLIC REPORT VIA FACEBOOK.
0750 PM HEAVY RAIN EDISON 40.28N 99.78W
07/17/2017 M3.79 INCH FURNAS NE CO-OP OBSERVER
STORM TOTAL RAINFALL SO FAR.
0332 AM HEAVY RAIN 6 SW HILDRETH 40.28N 99.13W
07/18/2017 M4.09 INCH FRANKLIN NE MESONET
STORM TOTAL FROM A DAVIS STATION 6SSE OF
WILCOX.
0329 AM HEAVY RAIN HILDRETH 40.34N 99.05W
07/18/2017 M4.18 INCH FRANKLIN NE MESONET
STORM TOTAL FOR PWS STATION KNEHILDR2 IN
HILDRETH.
0819 PM TSTM WND GST 8 N BELLAIRE 39.91N 98.68W
07/17/2017 M50 MPH SMITH KS MESONET
PWS SITE FROM WUNDERGROUND.
0837 PM TSTM WND GST 3 SW COWLES 40.15N 98.49W
07/17/2017 M58 MPH WEBSTER NE MESONET
0750 PM TSTM WND GST 8 SE WOODRUFF 39.90N 99.33W
07/17/2017 E60 MPH PHILLIPS KS COUNTY OFFICIAL
0639 AM FLOOD GRAND ISLAND 40.92N 98.36W
07/18/2017 HALL NE LAW ENFORCEMENT
REPORT OF FLOODED ROADS AROUND 2ND AND GRANT
IN GRAND ISLAND.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:09 PM CDT | Areal Flood Advisory | GID | Franklin, Harlan, Kearney, Phelps | 3 hr |
| Jul 17, 7:14 PM CDT | Special Weather Statement | GID | Harlan | 31 min |
| Jul 17, 7:26 PM CDT | Special Weather Statement | GID | Franklin | 49 min |
| Jul 17, 8:15 PM CDT | Special Weather Statement | GID | Webster | 45 min |
| Jul 17, 8:34 PM CDT | Areal Flood Warning | GID | Dawson, Gosper | 12 hr |
| Jul 17, 8:36 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 39 min |
| Jul 17, 8:56 PM CDT | Areal Flood Warning | GID | Franklin, Furnas, Harlan, Kearney, Phelps | 24 hr |
| Jul 17, 9:13 PM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 47 min |
| Jul 17, 9:39 PM CDT | Special Weather Statement | GID | Buffalo | 51 min |
| Jul 17, 9:47 PM CDT | Special Weather Statement | GID | Phelps | 43 min |
| Jul 17, 9:56 PM CDT | Special Weather Statement | GID | Dawson | 49 min |
| Jul 17, 10:50 PM CDT | Areal Flood Advisory | GID | Buffalo, Dawson | 3 hr |
| Jul 18, 6:42 AM CDT | Areal Flood Advisory | GID | Hall | 3 hr |
| Jul 18, 3:36 PM CDT | Excessive Heat Warning | GID | Clay, Fillmore, Nuckolls, Thayer, Webster, York | 4 days |
| Jul 18, 3:36 PM CDT | Heat Advisory | GID | Adams, Buffalo, Dawson, Fillmore, Franklin, Furnas and 15 more | 4 days |
Nearby
River Flood Warnings in Nebraska, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.